Please help. Need feedback/suggestions about my daughter

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hpymomof3
Regular Member


Date Joined Oct 2011
Total Posts : 66
   Posted 8/11/2017 6:47 AM (GMT -6)   
I decided to edit my post since I over shared. I'm Mainly just concerned about my daughter. She was recently diagnosed with depression by her primary care doctor who started her on a med. I'm not sure of the med. She was on it for 1 week and then changed to Effexor by her neurologist to also help with migraines. Her depression is actually worse and she has no appetite. I was wondering if that was a usual reaction and approximately how long until she feels better.

Post Edited (hpymomof3) : 8/11/2017 1:34:03 PM (GMT-6)


Myself 09
Veteran Member


Date Joined Dec 2009
Total Posts : 6071
   Posted 8/11/2017 7:09 AM (GMT -6)   
Welcome Happy Mom!

Medications take time to work properly. Your brain and body need to become accustomed to the med,and at first, side effects happen that are not good. Usually, these side effects subside after the brain gets used to the new medication on board. Ultimately,you will not really know how you respond to a medication until 4-6 weeks.
Complicating this is that the starter dose of effexor is low--it is a drug you step up for proper efficacy (the dose at which the drug is expected to work optimally.)

So--It sounds like your daughter is on the right path. Even though you are still worried about her, she is doing what she needs to be doing, in the way she needs to do it. Perhaps, when she feels stronger, she will consider seeing a therapist. Or not. Since she is an adult, she gets to decide her own treatment plan. You bringing it up often or putting pressure on her is not going to help; in fact it can increase the pressure and then therefore the condition gets worse, AND she no longer lets you know what is going on..

I understand you are trying to help. The best way you can help is being patient, loving, and non-judgmental. I hope all is better soon.

hpymomof3
Regular Member


Date Joined Oct 2011
Total Posts : 66
   Posted 8/11/2017 7:39 AM (GMT -6)   
Thank you for replying. My biggest concern is whether she is having a normal response. When you read about side effects it says it can increase depression and suicidal thoughts in some young people. I'm wondering if she is having that reaction or is she just having the normal side effects.

Post Edited (hpymomof3) : 8/11/2017 1:35:06 PM (GMT-6)


Myself 09
Veteran Member


Date Joined Dec 2009
Total Posts : 6071
   Posted 8/11/2017 11:06 AM (GMT -6)   
There is no normal--there are only those SE that are reported most often in trials. I had no issues with effexor. I had bad side effects with Wellbutrin, but they went away after 10 days or so. I stayed on Cymbalta for about 6 months,and it didn't help, the side effects didn't go away. Two weeks is a standard some doctors use, so she contacted the doctor and made a report of the issue. She is doing her job. Since she is on the loader dose, it will not hurt her to not take the pill if her prescription ends.

I feel as if I ought to mention this--it seems as if your anxiety is driving some of this. How much--I cannot say, since I do not know you, your daughter, or the dynamic. You state that you have anxiety. You say you are not trying to push, but you are. You are making suggestions and worrying and trying to convince her to do things your way. I understand you are worried. I understand there are things in life that need attending to--there always will be. This is not a productive way to deal with your worry. Seriously--I work with young adults. Eventually, she will tell you to take a hike, and cut you out of the process all together. Actually-it sounds as if she is headed this way,since she is not being as communicative with you as you would prefer.

Take a deep breath. Re-read your posts as objectively as you can. Stop focusing all your attention on her. Let her handle it.

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1023
   Posted 8/11/2017 12:36 PM (GMT -6)   
Three weeks ago, she sees a primary care doctor, and she puts her on Zoloft, you're guessing.

Two weeks ago she saw a neurologist for her migraines and "he decided to change it to Effexor," both antidepressants I'll guess, for her depression.

She still feels really depressed, even worse on the new med.

She might ought to see a psychiatrist.

These are just my views was bipolar who takes Lithium for the mania, and Mirtazapine for the depression.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 6:37 AM (GMT -6)
There are a total of 2,885,093 posts in 316,551 threads.
View Active Threads


Who's Online
This forum has 157670 registered members. Please welcome our newest member, LBK beach.
328 Guest(s), 4 Registered Member(s) are currently online.  Details
countingstarsx, Bohemond, gabybee, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer